Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 10, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 26, 2020, 9:17 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 27, 2020, 7:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2020, 9:17 PM EDT (01:17 UTC)
- In effect from
- Jun 27, 2020, 7:00 AM EDT
- Expired
- Jun 27, 2020, 9:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
256 WHUS41 KCAR 270117 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 917 PM EDT Fri Jun 26 2020 MEZ029-030-271200- /O.NEW.KCAR.BH.S.0010.200627T1100Z-200628T0100Z/ Coastal Hancock-Coastal Washington- 917 PM EDT Fri Jun 26 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...The warm air temperatures around 80 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Saturday morning through Saturday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ CB
4 follow-up statements
626 WHUS41 KCAR 270137 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 937 PM EDT Fri Jun 26 2020 MEZ029-030-270945- /O.CON.KCAR.BH.S.0010.200627T1100Z-200628T0100Z/ Coastal Hancock-Coastal Washington- 937 PM EDT Fri Jun 26 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...The warm air temperatures in the mid to upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Saturday morning through Saturday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
025 WHUS41 KCAR 270755 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 355 AM EDT Sat Jun 27 2020 MEZ029-030-280100- /O.CON.KCAR.BH.S.0010.200627T1100Z-200628T0100Z/ Coastal Hancock-Coastal Washington- 355 AM EDT Sat Jun 27 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the mid to upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 7 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
905 WHUS41 KCAR 271503 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 1103 AM EDT Sat Jun 27 2020 MEZ029-030-272315- /O.CON.KCAR.BH.S.0010.000000T0000Z-200628T0100Z/ Coastal Hancock-Coastal Washington- 1103 AM EDT Sat Jun 27 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...The warm air temperatures in the mid to upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
575 WHUS41 KCAR 280101 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 901 PM EDT Sat Jun 27 2020 MEZ029-030-280215- /O.EXP.KCAR.BH.S.0010.000000T0000Z-200628T0100Z/ Coastal Hancock-Coastal Washington- 901 PM EDT Sat Jun 27 2020 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 26, 9:10 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 26, 9:10 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
910 PM EDT Fri Jun 26 2020
.SYNOPSIS...
An upper low will move slowly south across the region with a
series of disturbances this weekend into early next week. High
pressure approaches the region late next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
9:10 pm update: Thunderstorms have exited into New Brunswick
with nothing more than a couple of isolated showers extending
from central Penobscot County south into Hancock County. Expect
a clear to partly cloudy sky overnight, except along the coast
where there will be lower clouds and patchy fog overnight. It is
possible that the lower clouds may lift about as far north as
southern Aroostook County toward daybreak. Temperatures will be
seasonable for late June with lows mostly in the 50s. The main
update at this time was to make some minor adjustments to the
PoPs for late this evening based on the latest radar trends.
Previous discussion:
Activity will weaken and wind down after 9 PM w/the best
forcing pushing e. The RAP keeps some precip along eastern
Washington Co a bit longer into late evening(near midnight).
Will need to expand the precip chances a while loner to cover
this potential. Temps will cool down into the 50s w/some fog
expected overnight, especially along the coast and in areas that
received rainfall. A Beach Hazard Statement remains in effect
for the coast until 9 PM. Another item to note is that Caribou
reached 80F. This sets a record for the 11th consecutive day
with a high temperature of 80 degrees or warmer in Caribou.
Another upper level disturbance w/a sfc trof is forecast to
slide across the region on Saturday, while a weak sfc low is
shown by the 12Z NAM and GFS to move out of NYS and across
southern New England. Both set of guidance show two areas of
rainfall w/one area moving across northern areas. The
instability looks to be highest across northern and northwest
Maine during the afternoon. CAPE values of no more than 600
joules. Shear appears to be weak and lapse rates are marginal.
Decided to leave the mention of tstms in the forecast, but
expectation for anything strong is low. The system to the s
gracing the coast w/the best convergence and forcing remain to
the s. Decided to add slight chance for showers along the coast.
Daytime temps will be a tad cooler than they have been, but
comfortable.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Saturday night the forecast area will remain south of the 500
MB low centered across Eastern Quebec province. This keeps the
forecast area in a west flow aloft. A pair of short waves, one
across the crown of Maine, and another to our south, cross the
region overnight. Much of the region remains dry Saturday night,
but there will be the chance of showers, mainly across the
north Saturday evening.
Sunday through Monday, the 500 MB low across eastern Quebec
drops southwestward across northern New England and then remains
through Sunday night. This pattern keeps the weather unsettled
through the period. Expect the chance for showers and
thunderstorms Sunday and the chance for showers Sunday night.
The upper low continues to meander across or just to our west on
Monday. This keeps the continued chance for showers across the
region.
Temperatures this period will actually average a bit below
normal for a change, after our string of above normal
temperatures.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The 500 MB low will be the dominant weather feature through mid
week. Unsettled weather is expected right through mid week. For now,
have kept chances for showers and mainly isolated afternoon
thunderstorms through the mid week period, although it certainly
will not be raining all the time. Drier weather will return
toward the end of the week as temperatures start to once again
rise to above normal levels by the end of the week.
&&
.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: Generally VFR into Saturday w/a period of MVFR and
perhaps IFR in patchy low clouds/fog at BHB and BGR late
tonight. VFR Saturday, but with brief MVFR possible in any
afternoon showers.
SHORT TERM: VFR expected most of the period, although periods
of MVFR are possible in any showers through the period.
&&
.MARINE...
NEAR TERM: The wind and seas will remain well below small craft
advisory levels into Saturday. Fog will be nuisance to mariners
once again overnight into Sat morning.
SHORT TERM: Winds/seas will be below SCA levels through the
period.
&&
.CLIMATE...
Today, June 26, 2020, marked the 11th consecutive day with a high
of 80 degrees (F) or warmer in Caribou, Maine. This breaks the
record for the most consecutive days with a high of 80 degrees or
warmer in Caribou. The old record of 10 days was from August
14-23, 2015. Weather records in Caribou date back to 1939.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 9 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...CB/Hewitt
Short Term...Duda
Long Term...Duda
Aviation...CB/Hewitt/Duda
Marine...CB/Hewitt/Duda
Climate...CBHazardous weather outlook, Jun 26, 9:08 PM EDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 908 PM EDT Fri Jun 26 2020 MEZ001>006-010-011-015>017-029>032-280115- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 908 PM EDT Fri Jun 26 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-280115- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 908 PM EDT Fri Jun 26 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CB
In the hours before
Special weather statement, Jun 26, 3:42 PM EDT, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Caribou ME
342 PM EDT Fri Jun 26 2020
MEZ017-032-262045-
Central Washington-Northern Washington-
342 PM EDT Fri Jun 26 2020
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND NORTHERN WASHINGTON
COUNTY...
At 339 PM EDT, a cluster of several strong thunderstormS were
located across central and northern Washington County, moving
northeast at 35 mph.
Pea size hail, torrential downpours, and frequent cloud to ground
lightning are possible with these storms.
Locations impacted include...
Princeton, Topsfield, Grand Lake Stream, Dyer Township, Fowler
Township, Codyville Plantation, Baileyville, Alexander, Waite,
Codyville, Dyer, Big Lake, Fowler and Lambert Lake.
This includes US Highway 1 between Princeton and Topsfield.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4512 6737 4506 6789 4541 6796 4551 6752
4546 6748 4542 6747 4541 6745 4538 6743
4533 6746 4531 6746 4528 6749 4526 6747
4524 6748
TIME...MOT...LOC 1939Z 242DEG 29KT 4524 6780
CBLocal storm report, Jun 26, 5:08 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
508 PM EDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HEAVY RAIN 1 N BANGOR 44.82N 68.77W
06/26/2020 M1.74 INCH PENOBSCOT ME PUBLIC
&&
CBSpecial weather statement, Jun 26, 5:15 PM EDT, 4 hours 2 minutes before
Special Weather Statement National Weather Service Caribou ME 515 PM EDT Fri Jun 26 2020 MEZ005-006-262215- Southeast Aroostook-Northern Penobscot- 515 PM EDT Fri Jun 26 2020 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AROOSTOOK AND NORTHERN PENOBSCOT COUNTIES... At 514 PM EDT, a strong thunderstorm was located near Mount Chase, or 9 miles north of Patten, moving northeast at 30 mph. Penny size hail is possible with this storm. Locations impacted include... Patten, Smyrna, Mount Chase, Dudley Township, Smyrna Mills, Oakfield, New Limerick, Ludlow, Merrill, Crystal, Dyer Brook, Hersey, Dudley, Webbertown, Saint Croix and Moro Plantation. This includes the following highways... Interstate 95 between mile markers 282 and 295. State Highway 11 near Knowles Corner. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4601 6845 4616 6860 4637 6822 4614 6796 TIME...MOT...LOC 2114Z 236DEG 26KT 4614 6845 CB
Special weather statement, Jun 26, 5:53 PM EDT, 3 hours 24 minutes before
Special Weather Statement National Weather Service Caribou ME 553 PM EDT Fri Jun 26 2020 MEZ002-262300- Northeast Aroostook- 553 PM EDT Fri Jun 26 2020 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN AROOSTOOK COUNTY... At 553 PM EDT, a strong thunderstorm was located 7 miles southwest of Presque Isle, moving northeast at 25 mph. Penny size hail is possible with this storm. Locations impacted include... Presque Isle, Fort Fairfield, Mapleton, Mars Hill, Easton, Westfield, Chapman and Castle Hill. This includes US Highway 1 near Presque Isle. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4651 6805 4666 6820 4683 6779 4657 6779 TIME...MOT...LOC 2153Z 234DEG 22KT 4663 6805 CB
Local storm report, Jun 26, 6:05 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
605 PM EDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 WNW PRESQUE ISLE 46.69N 68.03W
06/26/2020 M1.00 INCH AROOSTOOK ME NWS EMPLOYEE
&&
CBSpecial weather statement, Jun 26, 6:29 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Caribou ME
629 PM EDT Fri Jun 26 2020
MEZ011-017-032-262315-
Central Washington-Central Penobscot-Northern Washington-
629 PM EDT Fri Jun 26 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON
COUNTY...
At 628 PM EDT, a strong thunderstorm was located 9 miles southwest of
Topsfield, or 24 miles south of Danforth, moving east at 25 mph.
Penny size hail is possible with this storm.
Locations impacted include...
Vanceboro, Princeton, Topsfield, Grand Lake Stream, Dyer Township,
Fowler Township, Codyville Plantation, Baileyville, Waite, Codyville,
Lambert Lake, Dyer, Fowler and Forest.
This includes US Highway 1 between Waite and Topsfield.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4530 6746 4528 6749 4525 6747 4514 6786
4529 6804 4561 6762 4559 6756 4560 6755
4558 6746 4549 6748 4549 6751 4547 6749
4543 6748 4537 6743
TIME...MOT...LOC 2228Z 259DEG 22KT 4531 6784
CBThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:25 PM EDT | Special Weather Statement | CAR | Aroostook | 50 min |
| Jun 27, 4:25 PM EDT | Special Weather Statement | CAR | Aroostook | 35 min |
Nearby
Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.